Two and a half years ago I was treated with Metoclopramide (Maxolon) I suffered from a Dystonic reaction, At first I thought it was due to a hernia repair I had, and caused by the pain. I rang the surgon who said your 24hrs post op what do you expect and he told me to harden up and take the meds he had prescribed which were Tramadol HCI Capsules 50mg (AFT) and the metoclopramide 10mg. I suffered for three days in my home alone, only going to hospital by ambalance after my jaw looked open. I no longer take the meds and haven;t since that night. I however still suffer from muscle spasms in neck legs etc and have poor vison, and feel light headed and dizzy and a feeling that I may topple over, have you come across this before other symptoms i have since that reaction are a feeling of writers cramp and also I tend to drop things now like cups etc while holding them, and when I get tired or stressed they seem to be more prevalent but not limited to in that i cant read a book or newspaper but are fine if not having the light head feeling etc. Your help into this would be appreciated.
That medication can cause tardive dyskinesia which is a long term movement disorder See a neurologist who is a trained movement disorders specialist. There are a variety of medications to treat tardive dyskinesia which I have in advanced forms. Specifically helpful to me are Zofran, Clonidine in patch form and the natural remedy rhodiola (from clinical study). Also used are Tetrabenzene (but this can cause depression in some people so I was ruled out for it), Aricept, Bachlophen, Mirapex and Requip (though I could not specifically tolerate those but for many people they are useful). Botox shots are used for specific focal dystonia. First of course get a diagnosis but this seems what might be the problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.